Arkansas, 2006Tornado in Arkansas, March 12, 2006
March 12, 2006 · NWS LZK · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 11, 2:55 PM CST, 9 hours 46 minutes earlier.
Area forecast discussion, Mar 11, 2:55 PM CST, 9 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CST SAT MAR 11 2006
.SHORT TERM...TONIGHT THROUGH MONDAY...
IN THE NEAR TERM...
LATEST SURFACE ANALYSIS INDICATES A DRYLINE FROM JUST EAST OF TULSA
TO NEAR ARMORE OKLAHOMA. A SMALL CLUSTER OF STRONG CONVECTION HAS
DEVELOPED AHEAD OF THIS SLOW MOVING FEATURE...SUPPORTED BY MID-LEVEL
SHORTWAVE ENERGY MOVING NORTHEAST OUT OF TEXAS.
18Z LITTLE ROCK AND OTHER REGIONAL UPPER AIR OBSERVATIONS
INDICATE A FAIRLY STRONG CAP ACROSS THE AREA. STILL EXPECT
ADDITIONAL DEVELOPMENT ALONG THE BOUNDARY LATER THIS
AFTERNOON AND EVENING...EVEN WITH MODEST LOW LEVEL FORCING...AS
THE SHORT WAVE ENERGY APPROACHES. LARGE HAIL IS THE PRIMARY THREAT
WITH STORMS THAT MOVE INTO THE FORECAST AREA...THEN DAMAGING WIND
GUSTS. RELATIVELY HIGH LCL VALUES...ALONG WITH MODEST 0-1KM SHEAR
VALUES SUGGEST THAT THE OVERALL TORNADIC THREAT WOULD BE
LIMITED...EXPECT FOR RIGHT MOVING SUPERCELLS. EXPECT THE GREATEST
OVERNIGHT CONVECTIVE COVERAGE TO BE ACROSS THE NORTHERN THIRD OF
THE FORECAST AREA.
A COLD FRONT ACROSS KANSAS AND OKLAHOMA WILL ACCELERATE EASTWARD
ON SUNDAY. FORCING ALONG THIS BOUNDARY SHOULD BE STRONGER THAN
THAT OF TODAY. INSTABILITY AND SHEAR PROFILES SUGGEST A PRONOUNCED
SEVERE THREAT FROM MID AFTERNOON THROUGH LATE EVENING.
EXPECT THE BOUNDARY TO CLEAR TO FORECAST AREA DURING THE AFTERNOON
ON MONDAY.
&&
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
MODELS SHOW GOOD AGREEMENT THAT COLD FRONT SHOULD BE THROUGH AND OUT
OF THE CWA BY 00Z TUESDAY. THEREFORE...HAVE ENDED ALL PRECIP CHANCES
ACROSS THE CWA WRT THE COLD FRONT AT THAT TIME.
HIGH PRESSURE WILL MOVE IN OVERNIGHT MONDAY INTO TUESDAY. AGAIN...
GOOD AGREEMENT AMONGST OPERATIONAL MODELS AS WELL AS GFS/CMC
ENSEMBLES. GRAPHICAL MEX OUTPUT SHOWS GOOD CHANCES FOR MOSTLY CLEAR
CONDITIONS /GREATER THAN 50 PERCENT CWA-WIDE/. WITH WEAK RIDGE
MOVING OVERHEAD...LOWERED CLOUD COVER FOR TUESDAY...SHOULD BE PLENTY
OF SUNSHINE THROUGH THE DAY.
WEAK RIDGE MOVES EASTWARD WEDNESDAY...WITH A SHORTWAVE FOLLOWING
BEHIND. AS MANY OF THE ENSEMBLE MEMBERS ARE PICKING UP ON THIS..
.HAVE GONE AHEAD AND INCREASED RAIN CHANCES THURSDAY. RIGHT NOW WENT
WITH BETTER CHANCES ACROSS SOUTHERN CWA...WHERE THERE THERE WILL BE
MORE MOISTURE FOR THE SYSTEM TO INTERACT WITH /LIMITED MOISTURE
RETURN BEHIND HIGH/.
ZONAL PATTERN SETS UP FOR THE WEEKEND. POPS WILL TEMPORARILY BE
LOWER FRIDAY ...BUT WILL INCREASE THROUGH THE WEEKEND. GIVEN
UNCERTAINTY OF SHORTWAVES IN ZONAL FLOW...ESPECIALLY A WEEK OUT...
AND THE FACT THAT SOUTHERLY SFC FLOW WILL BE IN PLACE...UPPED POPS A
LITTLE FOR THE WEEKEND. ANYTHING THAT COMES WILL HAVE THE CHANCE TO
PRODUCE RAIN. KEPT MENTION OF THUNDER OUT AT THIS TIME.
TEMPERATURES FOR THE PERIOD LOOKED REASONABLE...WITH LITTLE CHANGES
MADE.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 64 80 60 69 / 40 50 70 30
HARRISON AR 60 77 51 60 / 80 60 70 10
HOT SPRINGS AR 64 81 60 68 / 40 50 70 30
PINE BLUFF AR 64 82 62 69 / 30 40 70 40
MOUNTAIN HOME AR 60 77 54 61 / 80 60 70 20
MONTICELLO AR 65 83 63 70 / 20 40 60 40
SEARCY AR 63 79 60 69 / 50 50 70 30
MOUNT IDA AR 63 80 58 68 / 40 50 70 20
RUSSELLVILLE AR 63 79 59 67 / 50 60 70 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...55 / LONG TERM...220
Hazardous weather outlook, Mar 11, 12:08 PM CST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1208 PM CST SAT MAR 11 2006
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1208 PM CST SAT MAR 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
CONDITIONS ARE QUITE FAVORABLE FOR SEVERE WEATHER DEVELOPMENT.
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND FOR THE OVERNIGHT HOURS.
AN UNSTABLE AIRMASS IS LOCATED ACROSS THE REGION. AN UPPER LEVEL
IMPULSE ACROSS TEXAS WILL CONTINUE TO MOVE NORTHEAST. A DRYLINE
ACROSS EASTERN OKLAHOMA IS EXPECTED TO FOCUS EXPLOSIVE THUNDERSTORM
DEVELOPMENT BY LATE AFTERNOON...WITH THE THUNDERSTORMS MOVING
EAST-NORTHEASTWARD WITH TIME.
FORECAST INSTABILITY AND VERTICAL WIND PROFILES INDICATE WITH VERY
LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE WELL
ORGANIZED STORMS. ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ARKANSAS IS UNDER A MODERATE RISK FOR SEVERE THUNDERSTORMS SUNDAY
AND SUNDAY NIGHT. A STRONG COLD FRONT WILL APPROACH THE STATE DURING
THE AFTERNOON HOURS SUNDAY...AND MOVE THROUGH THE STATE DURING THE
LATE AFTERNOON INTO THE EARLY MORNING HOURS. SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT...WITH
SIGNIFICANT SEVERE WEATHER LIKELY. DAMAGING WINDS IN EXCESS OF 60
MPH...VERY LARGE HAIL...AND TORNADOES WILL BE MAJOR CONCERNS.
PEOPLE IN ARKANSAS ARE URGED TO REVIEW THEIR SEVERE WEATHER RULES...
AND MONITOR LATER FORECASTS AND BULLETINS FOR ANY WATCHES AND OR
WARNINGS. USE OF NOAA WEATHER RADIO OR TELEVISIONS WITH ALERT
FEATURES FOR SEVERE WEATHER WILL COME IN HANDY DURING THIS SEVERE
WEATHER EPISODE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY LATE THIS AFTERNOON AND
EVENING...AND AGAIN DURING SUNDAY AFTERNOON AND EVENING.
&&
FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK
55
In the hours before
Local storm report, Mar 11, 9:58 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
958 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL QUEEN WILHEMINA STATE P 34.69N 94.37W
03/11/2006 E1.75 INCH POLK AR PARK/FOREST SRVC
&&
22Local storm report, Mar 11, 10:16 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1016 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL OMAHA 36.46N 93.19W
03/11/2006 E1.00 INCH BOONE AR LAW ENFORCEMENT
&&
22Local storm report, Mar 11, 10:40 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1040 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL 1 SE RIDGEWAY 36.31N 93.19W
03/11/2006 E0.75 INCH BOONE AR LAW ENFORCEMENT
1027 PM HAIL DIAMOND CITY 36.46N 92.92W
03/11/2006 E0.75 INCH BOONE AR TRAINED SPOTTER
&&
22Local storm report, Mar 11, 10:54 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1054 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL DIAMOND CITY 36.46N 92.92W
03/11/2006 E1.75 INCH BOONE AR TRAINED SPOTTER
&&
22Local storm report, Mar 11, 11:19 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1119 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL CLARKSVILLE 35.46N 93.47W
03/11/2006 E1.00 INCH JOHNSON AR LAW ENFORCEMENT
&&
22Local storm report, Mar 12, 12:20 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1220 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL NORFORK 36.21N 92.28W
03/12/2006 E1.00 INCH BAXTER AR LAW ENFORCEMENT
&&
22Tornado, Fulton
- When
- March 12, 12:41 AM CST to 12:43 AM CST
- Where
- Fulton County, 2 mi SW of Byron
- Rating
- F0
- Path length
- 1.5 mi
- Path width
- 25 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.300, -91.967
A weak tornado was spawned in southwestern Fulton County near Byron. Only tree damage was noted, with several trees snapped or uprooted.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, March 12 to 18, 200612 deaths · 8 injured · $95 million · 2 events
- Tornadoes in Missouri, March 12, 20064 deaths · 26 injured · $5.0 million · F3 · 2 events
- Tornado in Missouri, March 12, 20061 death · 1 injured · $5.0 million · F3 · 1 event
- Tornadoes and Hail in Arkansas, March 12 to 13, 200612 injured · $18 million · F3 · 12 events
- Tornado in Missouri, March 12, 200619 injured · $1.0 million · F3 · 1 event
- Tornadoes and Hail in Missouri, March 12, 20061 death · 13 injured · $500,000 · F2 · 8 events
- Tornadoes and Hail in Oklahoma, March 12 to 13, 20068 injured · $3.9 million · F3 · 44 events
- Tornadoes and Hail in Missouri, March 12, 20061 death · 6 injured · $4.5 million · F2 · 10 events
- Tornado in Missouri, March 12, 20063 injured · $50 million · F3 · 1 event
- Tornadoes in Missouri, March 12, 200613 injured · $700,000 · F3 · 2 events
- Tornadoes and Hail in Missouri, March 12, 20066 injured · $3.2 million · F3 · 7 events
- Tornado in Missouri, March 12, 20061 death · 5 injured · $800,000 · F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497012.